MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH SYMPHONY OCT SYSTEM REDUCER TOWER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MEDOS INTERNATIONAL SàRL CH SYMPHONY OCT SYSTEM REDUCER TOWER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 2020-00-141
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Reporter is a j&j sales representative.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that, the module set were cross-threaded.The reducer tower module and the other that goes on it, was cross threaded, would not come off.It has not been used in the case and was ordered to keep on the shelf for any cases.These were cross-threaded before they were ever used in procedure.No patient and procedure involvement.This report is for one (1) symphony oct system reducer tower.This is report 2 of 4 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D10: tower reducer module, reducer tower, unknown reduction/retraction/distraction instruments, unknown reduction/retraction/distraction instruments h3, h6: a review of the receiving inspection (ri) for reducer tower was conducted identifying that lot number mi99467 was released in a single batch.Batch1: released on may 25, 2021 with no discrepancies.There are no relevant nonconformances.The ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Visual inspection: the reducer tower was received at us customer quality (cq).The device was received with it all its components.Visual inspection of the complaint device and the analysis of the received picture of the devices showed that the knob/holder (component # 3) and the rod pusher (component #5) have scratches and nicks on the surface.No other defects were observed.Functional test: a functional assessment was performed with the complaint device by assembling it with all four (4) components.The lock ring (component #2) was already assembled with the inner sleeve assembly (component #1).Also the knob (component # 3) was assembled with the rod pusher (component #5).Both sub-assembly were assembled with the complaint device and the entire assembly performed as intended.No issue was observed.Dimensional inspection: no dimensional inspection was performed as there was no damage that warranted a dimensional inspection.Document/specification review: tower reducer assembly (current and manufactured) tower reducer inner sleeve subassy (current and manufactured) tower reducer lock ring (current and manufactured) tower reducer knob (current and manufactured) tower reducer outer sleeve subassy (current and manufactured) tower reducer rod pusher (current and manufactured) no design issues or discrepancies were identified.Investigation conclusion: this complaint is not confirmed as there was no defect observed during functional assessment.However two components were observed to have scratches/nicks.The device was not stripped/twisted/worn or unable to assemble; hence these defects could not be confirmed.No root cause could definitively be determined for the reported complaint condition.No new, unique, or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventive action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SYMPHONY OCT SYSTEM REDUCER TOWER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key12546991
Report Number1526439-2021-02084
Device Sequence Number17121869
Product Code LXH
UDI-Device Identifier10705034530574
UDI-Public(01)10705034530574
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2020-00-141
Device Catalogue Number202000141
Device Lot NumberMI99467
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2021
Initial Date Received by Manufacturer 08/31/2021
Supplement Date Received by Manufacturer09/17/2021
Initial Report FDA Received Date09/29/2021
Supplement Report FDA Received Date10/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1